Unknown

Dataset Information

The high incidence of severe adverse events due to pyrazinamide in elderly patients with tuberculosis.


ABSTRACT:

Background

Pyrazinamide (PZA) is a common drug that causes serious adverse events (SAEs). The aim of this study was to determine the incidence of and risk factors for SAEs due to PZA during first-line anti-tuberculosis treatment.

Methods

The medical records of patients with tuberculosis (TB) treated with PZA-containing regimens including first-line drugs-ethambutol, rifampicin, and isoniazid-from January 2003 to June 2016 were reviewed. SAEs were defined as side effects that led to drug discontinuation. The causative drug was determined based on the disappearance of the SAEs upon drug withdrawal and/or the recurrence of the same SAEs with re-challenge.

Results

Of 2,478 patients with TB, 16.4% experienced SAEs. The incidence of SAEs increased significantly as age incre

SUBMITTER: Kwon BS 

PROVIDER: S-EPMC7373258 | biostudies-literature | 2020

REPOSITORIES: biostudies-literature